MAUDE Adverse Event Report: MAQUET GMBH MEERA MOBILE OPERATING TABLE; TABLE, OPERATING-ROOM, AC-POWERED

MAQUET GMBH MEERA MOBILE OPERATING TABLE; TABLE, OPERATING-ROOM, AC-POWERED
Model Number 720001B0
Medical Device Problem Codes Use of Device Problem (1670); Device Fell (4014)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 7th july 2023 getinge became aware of an incident with one of our mobile tables ¿ 720001b0 - meera eu without auto drive.As it was stated, during surgery, the table's base fell on the doctor's foot which resulted in a fracture.According to the provided information, the table was in the reverse trendelenburg and most likely the table got caught on the object that was placed underneath which consequently resulted in lifting the base of meera table.When the movement of the table was initiated, the object which supported the table's weight moved and the base of the table dropped.The event was reported under 8010652-2023-00054.On 11th july 2023 information regarding additional event has been received.It was stated the patient suffered internal injuries of low severity due to the incident.No additional details regarding patient's injury were provided.As an effect of the event occurrence, the surgery was delayed leading to the prolonged anesthesia time of the patient.We decided to report the issue based on the potential for serious injury if the situation, namely base of the table dropping during surgery leading to the injury of the patient and resulting in a delay and prolonged anesthesia time, was to reoccur.
 
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.E1 event site name: (b)(6).H3 other text: device not returned to manufacturer.
 
Event or Problem Description
Manufacturer's reference number (b)(4).
 
Additional Manufacturer Narrative
Getinge became aware of an incident with one of our mobile tables ¿ 720001b0 - meera eu without auto drive.As it was stated, during a surgery, the table's base fell on the doctor's foot what resulted in a fracture.According to the provided information, the table was in the reverse trendelenburg and most likely the table got caught on the object that was placed underneath.It consequently resulted in lifting the base of the meera table.By the time the movement of the table was initiated, the object that supported the table's weight moved and the base of the table dropped.The event was reported under 8010652-2023-00054.On (b)(6) 2023, information regarding the additional event was received.It was stated the patient suffered internal injuries of low severity due to the incident.No additional details regarding the patient's injury were provided.As an effect of the event occurrence, the surgery was delayed leading to the prolonged anesthesia time for the patient.We decided to report the issue based on the potential for serious injury if the situation, namely the base of the table dropping during surgery leading to the injury of the patient and resulting in a delay causing prolonged anesthesia time, was to reoccur.With the investigation performed it was concluded that upon the event occurrence, the device was being used for the patient¿s treatment, and thus was also directly involved with the reported incident.As no malfunction that could contribute to the event was found, it was considered that the getinge device was up to the specification.A review of the received customer product complaints revealed that the issues led to serious injuries of the users when this kind of event occurred.(b)(4).The affected getinge device has been evaluated by the getinge technician.The inspection of the table revealed no damages or oil leaks.The technician tested the movements of the table with the use of the wired remote control and a non-critical alert message ¿code 81d03¿ was displayed which indicates a failure in the pressure switch function to lock/unlock the wheels.No movement fault was found and there was no leaking piston or damaged hydraulic hose.The technician emphasized that everything indicated that something was under the table near the foot side and when the table was moved, the object supported the table's foot side and raised the base of the table in an unnoticed way.In consequence, when the movement of the table was performed, the object that was below moved and the base of the table came down on top of the doctor's foot.After that, the hospital staff lifted the table to remove the doctor¿s foot.The technician found the malfunction of the plastic covers (part number 37103329) and fixation clip (part number 86016543), however, it was confirmed that those malfunctions did not lead or contribute to the event but were caused due to its occurrence the pump and the wheel locking key were manually activated by the central column panel and the mechanism returned to normal.The technician checked locking and unlocking the wheels by the remote control without presenting a failure and tested all the table¿s movements.No malfunctions were found.The technician tried to recreate the event with the handle of a rubber hammer to understand how the surgeon's foot got trapped under the table.It was noticed that when the table was unlocked, the handle of the hammer could enter under the base of the table.On the opposite, when the table was locked the technician could not enter the handle of the hammer as the base was very close to the ground.Therefore, it was assumed that, by the time of the event occurrence, the table was not locked.After that, the table was opened and checked.No oil leakage or faults with the hoses, cylinders and other parts of the column were found.The table was tested with a weight of +/- 100 kg, in motion and the table showed no failures or errors.In the user manual (ifu 7200.01 en 13 2023-07-20, page 27) the user is also warned that when setting down the or table, there is a risk of crushing and shearing to the feet or objects.Before putting down the or table, the user needs to be sure there are no objects located under the or table base.When lowering the or table, the user needs to keep a sufficient distance to the or table base.The user is also warned to park the mobile operating table on level ground and secure it with the [lock] function before each application and after each movement (ifu 7200.01 en 13 2023-07-20, page 27).In summary and as a result of the root cause evaluation, it can be concluded that the root cause of the reported issue, namely the base of the table dropping during surgery leading to an unspecified injury of the patient and resulting in a delay and prolonged anesthesia time, was user error as it is probable that the user disregarded the safety notes from the instruction for use.In our evaluation the information we currently hold does not warrant any further action towards the device manufacturing or devices on the market, however as per our complaint handling processes will continue to monitor the customer experiences with the device for any future information.
 
Additional Manufacturer Narrative
E1h event site postal code: (b)(6).The full unique identifier (udi) # information is not available since the device was manufactured before 09/24/2022.The correction of b5 describe event or problem, d1 brand name, d4 catalog #, d4 serial #, d4 unique identifier (udi) #, h3a device evaluated by manufacturer, h3b device not eval provide code, h3c if other provide code ¿ explain fields deems required.This is based on the internal evaluation.Previous b5 describe event or problem: on 7th july 2023 getinge became aware of an incident with one of our mobile tables ¿ 720001b0 - meera eu without auto drive.As it was stated, during surgery, the table's base fell on the doctor's foot which resulted in a fracture.According to the provided information, the table was in the reverse trendelenburg and most likely the table got caught on the object that was placed underneath which consequently resulted in lifting the base of meera table.When the movement of the table was initiated, the object which supported the table's weight moved and the base of the table dropped.The event was reported under 8010652-2023-00054.On 11th july 2023 information regarding additional event has been received.It was stated the patient suffered internal injuries of low severity due to the incident.No additional details regarding patient's injury were provided.As an effect of the event occurrence, the surgery was delayed leading to the prolonged anesthesia time of the patient.We decided to report the issue based on the potential for serious injury if the situation, namely base of the table dropping during surgery leading to the injury of the patient and resulting in a delay and prolonged anesthesia time, was to reoccur.Corrected b5 describe event or problem: on 7th july 2023 getinge became aware of an incident with one of our mobile tables ¿ 720001b0 - meera eu without auto drive.As it was stated, during surgery, the table's base fell on the doctor's foot which resulted in a fracture.According to the provided information, the table was in the reverse trendelenburg and most likely the table got caught on the object that was placed underneath which consequently resulted in lifting the base of meera table.When the movement of the table was initiated, the object which supported the table's weight moved and the base of the table dropped.The event was reported under 8010652-2023-00054.On 11th july 2023 information regarding additional event has been received.It was stated the patient suffered internal injuries of low severity due to the incident.No additional details regarding patient's injury were provided.As an effect of the event occurrence, the surgery was delayed leading to the prolonged anesthesia time of the patient.We decided to report the issue based on the potential for serious injury if the situation, namely the base of the table dropping during surgery leading to the injury of the patient, was to reoccur.Previous d1 brand name: meera eu without auto drive.Corrected d1 brand name: meera mobile operating table.Previous d4 catalog #: 720001b0.Corrected d4 catalog #: n/a.Previous d4 serial #: (b)(6).Corrected d4 serial #: (b)(6).Previous d4 unique identifier (udi) #: n/a.Corrected d4 unique identifier (udi) #: (b)(4).Previous h3a device evaluated by manufacturer: no.Corrected h3a device evaluated by manufacturer: yes.Previous h3b device not eval provide code: other.Corrected h3b device not eval provide code: n/a.Previous h3c if other provide code - explain: device not returned to manufacturer.Corrected h3c if other provide code - explain: n/a.
 
Event or Problem Description
On 7th july 2023 getinge became aware of an incident with one of our mobile tables ¿ 720001b0 - meera eu without auto drive.As it was stated, during surgery, the table's base fell on the doctor's foot which resulted in a fracture.According to the provided information, the table was in the reverse trendelenburg and most likely the table got caught on the object that was placed underneath which consequently resulted in lifting the base of meera table.When the movement of the table was initiated, the object which supported the table's weight moved and the base of the table dropped.The event was reported under 8010652-2023-00054.On 11th july 2023 information regarding additional event has been received.It was stated the patient suffered internal injuries of low severity due to the incident.No additional details regarding patient's injury were provided.As an effect of the event occurrence, the surgery was delayed leading to the prolonged anesthesia time of the patient.We decided to report the issue based on the potential for serious injury if the situation, namely the base of the table dropping during surgery leading to the injury of the patient, was to reoccur.
 
Event or Problem Description
Manufacturer's reference number (b)(4).
 
Additional Manufacturer Narrative
The correction of e1 initial reporter, e1 event site address, e1 event site telephone, e1 event site email fields deems required.This is based on the internal evaluation.Previous e1 initial reporter: (b)(6).Corrected e1 initial reporter: (b)(6).Previous e1 event site address: (b)(6).Corrected e1 event site address: (b)(6).Previous e1 event site telephone: (b)(6).Corrected e1 event site telephone: (b)(6).Previous e1 event site email: (b)(6).Corrected e1event site email: (b)(6).Full e1 event site address: (b)(6).Full e1 initial reporter: (b)(6).

Brand Name
MEERA MOBILE OPERATING TABLE
Common Device Name
TABLE, OPERATING-ROOM, AC-POWERED
Manufacturer (Section D)
MAQUET GMBH
kehler strasse 31
rastatt
GM 
Manufacturer (Section G)
MAQUET GMBH
kehler strasse 31
rastatt
GM  
Manufacturer Contact
holger ullrich
kehler strasse 31
rastatt 
GM  
MDR Report Key17458653
Report Number8010652-2023-00074
Device Sequence Number2709689
Product Code FQO
UDI-Device Identifier04046768124332
UDI-Public(01)04046768124332
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number720001B0
Device Catalogue Number720001B0
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2023
Supplement Date Received by Manufacturer01/10/2024
11/12/2024
11/26/2024
Initial Report FDA Received Date08/04/2023
Supplement Report FDA Received Date01/11/2024
11/13/2024
12/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2019
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight67 KG